Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
158 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What is the cause of numbness in thigh ?

Hi, I m a 19 year old female and ive been to see my doctor and ive been referred to a neurologist for my problem, however there s a long waiting list for appointments so I cant be seen for at least 4 months so I was wondering if any doctors here might have a clue about what s going on. Well, my right thigh has been numb for almost a year and a half now, and when I went to go see my doctor he tested my thigh to see if I had any sensation. It was unresponsive to heat , cold , vibrations, pressure , and pain. The numbness presented at first as an electric rippling up my thigh that happened only on a few occasions. Over a period of about 3 months though the tingling sensation occurred more frequently to the point where the sensation happened about 3 times a day. Towards the end of the 3 months he tingling turned to numbness and now its constant. All day everyday. If I have pressure on my skin for a couple of minutes its painful
Thu, 5 Apr 2012
Report Abuse
Internal Medicine Specialist 's  Response
HELLO & WELCOME TO HCM FORUM'

YOU ARE MOST LIKELY SUFFERRING FROM L2-3 RADICULOPLATHY (ALTHOUGH YOU HAVE NOT DEFINED WHETHER SENSATION WERE ON ANTERIOR/POSTEROIR ASPECT)

YOU HAVE NOT MENTIONED YOUR SYMPTOMS IN DETAIL AND WITHOUT EXAMINING ITS VERY DIFFICULT TO COMMENT ANYTHING.

RADICULOPATHY AS YOU HAD TINGLING SENSATION & PAIN AND NOW YOU ARE FEELING NUMBNESS

YOU HAVE MOST LIKELY COMPRESSEION ON THE POSTERIOR ASCPECT OF SPINAL CORD.

YOU SHOULD GO FOR X-RAY LUMBOSACRAL SPINE AND CT/MRI SCAN

MEAN WHILE MEDICINES SUCH AS ANTIOXIDANTS, GABAPENTIN + METHYLCOBALAMIN, EPLERASTAT SHOULD BE TAKEN TO PREVENT FURTHER DAMAGE



TAKE CARE & GET WELL SOON

DR.MAYANK BHARGAVA
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Gabapentin


What is the cause of numbness in thigh ?

HELLO & WELCOME TO HCM FORUM YOU ARE MOST LIKELY SUFFERRING FROM L2-3 RADICULOPLATHY (ALTHOUGH YOU HAVE NOT DEFINED WHETHER SENSATION WERE ON ANTERIOR/POSTEROIR ASPECT) YOU HAVE NOT MENTIONED YOUR SYMPTOMS IN DETAIL AND WITHOUT EXAMINING ITS VERY DIFFICULT TO COMMENT ANYTHING. RADICULOPATHY AS YOU HAD TINGLING SENSATION & PAIN AND NOW YOU ARE FEELING NUMBNESS YOU HAVE MOST LIKELY COMPRESSEION ON THE POSTERIOR ASCPECT OF SPINAL CORD. YOU SHOULD GO FOR X-RAY LUMBOSACRAL SPINE AND CT/MRI SCAN MEAN WHILE MEDICINES SUCH AS ANTIOXIDANTS, GABAPENTIN + METHYLCOBALAMIN, EPLERASTAT SHOULD BE TAKEN TO PREVENT FURTHER DAMAGE TAKE CARE & GET WELL SOON DR.MAYANK BHARGAVA